Journal article icon

Journal article

Small exponent asymptotics

Abstract:
We study the surprisingly complicated asymptotic character of a simple first-order differential equation, which involves a term with a low exponent of the dependent variable. While numerical solutions and straightforward asymptotic expansions indicate a clearly defined boundary layer type transition, we find that the correct asymptotic structure involves a 'hidden' boundary layer, and that a straightforward approach cannot discern this.
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1093/imamat/64.1.23
Publisher:
Oxford Univ Press
Journal:
IMA JOURNAL OF APPLIED MATHEMATICS More from this journal
Volume:
64
Issue:
1
Pages:
23-38
Publication date:
2000-02-01
DOI:
EISSN:
1464-3634
ISSN:
0272-4960
Language:
English
Pubs id:
pubs:190196
UUID:
uuid:f3fd48b9-952d-482d-90d0-30f4a5126a6d
Local pid:
pubs:190196
Source identifiers:
190196
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP